Hi Skinny,I have taken Flagyl numerous times. The first two times it improved my condition significantly - the very first time esp. was a big success - but I had relapses, and afterwards it no longer worked. The very first time I was so ill from my GI condition that I didn't even notice any side-effects. Each time afterwards, though, the side-effects became stronger. These are the main side-effects I experienced:*
insomnia - I had to take sleeping meds. while on Flagyl* depression - feeling miserable and yucky* nausea * bitter taste in mouth * some diarrhea - possibly caused by candida (this was when Flagyl wasn't working for me anymore)The side-effects worsen the longer you take the drug. It may also take a while for it to work; I began to see improvements after eight days. Unless side-effects are really unbearable, you should try and hang in there. If it's the first time for you, the side-effects probably shouldn't be that bad. Alcohol with Flagyl is a big no-no.
My pharmacist advised me to not even use mouthwash while taking it or to use alcohol-containing herbal tinctures. The combination of alcohol and Flagyl can make you severely ill with vomiting and seizures; in some cases it can even cause death. If I were you I would give Flagyl a try - just stay away from alcohol, and report unusual symptoms to your doctor. I hope you'll experience more lasting improvement than I have.
You may also want to take a good quality probiotic during and after treatment to improve your chances (which I didn't).